MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS 24 DOUBLE ARRAY; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS 24 DOUBLE ARRAY; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI 11+11+2M
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hearing Impairment (1881); Undesired Nerve Stimulation (1980); Pain (1994)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted on 18 march 2020.
 
Event or Problem Description
Per the clinic, the patient experienced pain, non-auditory sensations, performance decrement and extrusion of the electrode array into the external auditory canal.Subsequently the device was explanted on (b)(6) 2019.There are no plans to re-implant the patient with a new device as of the date of this report.
 
Additional Manufacturer Narrative
This report is submitted on 22 april 2020.

Brand Name
NUCLEUS 24 DOUBLE ARRAY
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
MDR Report Key9845641
Report Number6000034-2020-00748
Device Sequence Number14174731
Product Code MCM
UDI-Device Identifier09321502003216
UDI-Public(01)09321502003216(11)100208(17)120207
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/07/2012
Device Model NumberCI 11+11+2M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR